Alert archive / South Carolina / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 84, NWS Charleston, SC

August 1, 2014Colleton County, Hampton County, Jasper County, South Carolina

NWS Charleston, SC issued this severe thunderstorm warning at Aug 1, 2014, 4:18 PM EDT for Colleton County, Hampton County, Jasper County, South Carolina. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 1, 2014, 4:18 PM EDT (20:18 UTC)
Expired
Aug 1, 2014, 4:59 PM EDT
In force
41 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon

Counties Colleton County, SC, Hampton County, SC, Jasper County, SC

The radar

The Charleston,SC radar (KCLX), 12 km from the middle of the area, began a volume at 20:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 8.3 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2014-08-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2112 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2014-08-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 16 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2112 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
609 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
16 m²/s²
0-3 km storm-relative helicity
95 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

040 
WUUS52 KCHS 012018
SVRCHS
SCC029-049-053-012115-
/O.NEW.KCHS.SV.W.0084.140801T2018Z-140801T2115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
418 PM EDT FRI AUG 1 2014

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR PORTIONS OF...
  HAMPTON COUNTY IN SOUTHEAST SOUTH CAROLINA...
  JASPER COUNTY IN SOUTHEAST SOUTH CAROLINA...
  COLLETON COUNTY IN SOUTHEAST SOUTH CAROLINA...

* UNTIL 515 PM EDT

* AT 419 PM EDT...METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM...
  NEAR GRAYS...MOVING NORTHEAST AT 20 MPH.

  PREPARE NOW FOR...
  DAMAGING WINDS IN EXCESS OF 60 MPH...
  EXTREME CLOUD TO GROUND LIGHTNING...

* SOME LOCATIONS IN THE WARNING INCLUDE...
  GILLISONVILLE...PINELAND...GRAYS...MCPHERSONVILLE...LAKE WARREN
  STATE PARK...CUMMINGS...EARLY BRANCH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024...WHEN IT IS
SAFE TO DO SO.

&&

LAT...LON 3293 8118 3281 8074 3252 8101 3261 8120
TIME...MOT...LOC 2019Z 208DEG 16KT 3265 8105

$$
2 follow-up statements
385 
WWUS52 KCHS 012034
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
434 PM EDT FRI AUG 1 2014

SCC029-049-053-012115-
/O.CON.KCHS.SV.W.0084.000000T0000Z-140801T2115Z/
HAMPTON SC-JASPER SC-COLLETON SC-
434 PM EDT FRI AUG 1 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR PORTIONS OF HAMPTON...JASPER AND COLLETON COUNTIES...

AT 434 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM NEAR GRAYS...MOVING NORTHEAST AT 20 MPH.

PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
EXTREME CLOUD TO GROUND LIGHTNING...

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...ALMEDA
INTERSECTION...ALMEDA...CUMMINGS...EARLY BRANCH...GILLISONVILLE...
GRAYS...HAMPTON...MCPHERSONVILLE AND VARNVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS... AVOID OPEN SPACES AND REMAIN LOW...KEEPING YOUR DISTANCE
FROM TALL OBJECTS SUCH AS TREES AND UTILITY POLES. IF INDOORS...STAY
AWAY FROM WINDOWS AND PLUMBING. ELECTRICAL APPLIANCES SHOULD BE
UNPLUGGED UNTIL THE THUNDERSTORM IS NO LONGER A THREAT.

&&

LAT...LON 3292 8116 3281 8074 3257 8099 3264 8118
TIME...MOT...LOC 2034Z 208DEG 16KT 3271 8103

$$
384 
WWUS52 KCHS 012059
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
459 PM EDT FRI AUG 1 2014

SCC029-049-053-012109-
/O.CAN.KCHS.SV.W.0084.000000T0000Z-140801T2115Z/
HAMPTON SC-JASPER SC-COLLETON SC-
459 PM EDT FRI AUG 1 2014

...THE SEVERE THUNDERSTORM WARNING FOR PORTIONS OF HAMPTON...JASPER
AND COLLETON COUNTIES HAS BEEN CANCELLED...

AT 459 PM EDT...RADAR INDICATED THAT THE THUNDERSTORM THAT PROMPTED
THE WARNING HAD WEAKENED...THUS THE WARNING HAS BEEN CANCELED.

ALTHOUGH THE SEVERE THUNDERSTORM WARNING IS NO LONGER IN EFFECT...
THUNDERSTORMS ARE STILL CAPABLE OF PRODUCING GUSTY WINDS...SMALL
HAIL...FREQUENT LIGHTNING AND HEAVY RAINFALL. THE SAFEST COURSE OF
ACTION IS TO REMAIN INDOORS UNTIL THE STORMS HAVE PASSED.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

LAT...LON 3292 8116 3281 8074 3257 8099 3264 8118
TIME...MOT...LOC 2059Z 208DEG 16KT 3281 8097

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 1, 2:16 PM EDT, 2 hours 2 minutes earlier.

Area forecast discussion, Aug 1, 2:16 PM EDT, 2 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
216 PM EDT FRI AUG 1 2014

.SYNOPSIS...
A TROUGH OF LOW PRESSURE WILL LINGER NEAR THE SOUTHEAST COAST THROUGH
THE MIDDLE OF NEXT WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
TODAY...AS INDICATED IN THE 12Z KCHS SOUNDING...A DEEP SOUTHWEST
FLOW IS IN PLACE ALOFT AS THE REGION REMAINS POSITIONED BETWEEN AN
UPPER TROUGH TO THE WEST AND RIDGING OVER THE WESTERN ATLANTIC.
MEANWHILE AT THE SURFACE...A TROUGH OF LOW PRESSURE HAS SHIFTED
JUST INLAND AND EXTENDS FROM THE CHARLESTON TRI-COUNTY AREA
THROUGH NORTH COASTAL GEORGIA AS OF EARLY AFTERNOON. THE FOCUS FOR
CONVECTION HAS TRANSITIONED FROM OVER THE COASTAL WATERS TO THE
LAND MASS...WITH THE INCREASING COVERAGE IN THE AREA OF ENHANCED
LOW LEVEL CONVERGENCE IN VICINITY OF THE TROUGH.

AS THE DAY PROGRESSES...THE TROUGH SHOULD GRADUALLY SHIFT A BIT
FARTHER INLAND. AS THIS OCCURS...THE FOCUS FOR CONVECTION SHOULD
SHIFT FARTHER INLAND AS WELL. OVERALL...EXPECT SCATTERED TO
NUMEROUS SHOWERS AND THUNDERSTORMS DUE TO THE RICH LOW LEVEL
MOISTURE FIELDS IN PLACE AND A SERIES OF DISTURBANCES EXPECTED TO
PASS ALOFT WITHIN THE SOUTHWEST FLOW. SOME OF THE RAIN WILL BE
HEAVY AT TIMES...PROVIDING A RISK FOR LOCALIZED FLOODING.
HOWEVER...HAVE CANCELED THE REMAINING FLASH FLOOD WATCH FOR
CHARLESTON COUNTY AS THE GREATEST FOCUS FOR CONVECTION SHOULD
SHIFT INLAND OF THIS AREA.

THERE COULD BE SOME MULTI-CELL CLUSTERS CAPABLE OF PRODUCING SOME
STRONGER WINDS AT TIMES THIS AFTERNOON. CLOUDS WILL TEMPER HIGH
TEMPS AGAIN TODAY WITH UPPER 80S TO AROUND 90 IN MANY PLACES.

TONIGHT...THE RISK FOR HEAVY RAINS MAY REDEVELOP ALONG COASTAL SOUTH
CAROLINA AS MOISTURE CONVERGENCE STRENGTHENS AND MOISTURE PROFILES
DEEPEN. SCATTERED TO PERHAPS NUMEROUS SHOWERS AND ISOLATED TSTMS
EXPECTED TO DEVELOP AFTER MIDNIGHT WITH MODELS IN GOOD CONSENSUS
THAT WE WILL NEED TO WATCH FOR ADDITIONAL LOCALIZED FLOODING.

&&

.SHORT TERM /SATURDAY THROUGH MONDAY/...
A VERY UNSETTLED AND WET PATTERN WILL DOMINATE THE SOUTHEAST U.S.
COAST THROUGH MONDAY WITH DEEP/TROPICAL MOISTURE FEATURING PWATS
IN EXCESS OF 2 INCHES ADVECTING NORTHEAST OUT OF THE GULF OF
MEXICO AND INTERACTING WITH A DECAYING COASTAL FRONT. A BROAD
LONG-WAVE TROUGH EXTENDING FROM A LARGE CYCLONE OVER CANADA
COUPLED WITH VARIOUS WAVES OF UPPER DIVERGENCE ASSOCIATED WITH THE
RIGHT ENTRANCE AGEOSTROPHIC CIRCULATION OF THE UPPER JET WILL
PROVIDE FAVORABLE PERIODS OF UPPER FORCING...WHILE AT THE SURFACE
LOW-LEVEL CONVERGENCE ALONG THE COASTAL FRONT AND EVENTUAL MESOSCALE
BOUNDARY INTERACTIONS WILL SUPPORT WELL ABOVE NORMAL RAIN CHANCES
THROUGH THE PERIOD. LIKELY POPS OF 60-70 PERCENT WILL BE SHOWN
EACH DAY WITH ACTIVITY TAPERING OFF DURING THE OVERNIGHT HOURS.
HOWEVER...A SOUTHERLY FLOW REGIME ATOP THE BOUNDARY LAYER WILL
SUPPORT NOCTURNAL SHOWER/TSTM ACTIVITY JUST ABOUT EACH NIGHT WITH
THE BEST RAIN CHANCES OCCURRING OVER THE COASTAL COUNTIES. THERE
WILL BE A CONTINUED RISK FOR LOCALLY HEAVY RAINFALL AND THE
POTENTIAL FOR FLOODING WITH THE 925-700 HPA FLOW REMAINING FAIRLY
LIGHT. HIGHS EACH DAY WILL WILL GENERALLY MAX OUT IN THE UPPER 80S
WITH OVERNIGHT LOWS IN THE LOWER-MID 70S.

&&

.LONG TERM /MONDAY NIGHT THROUGH THURSDAY/...
DRIER...MORE SEASONABLE WEATHER WILL RETURN BY MID WEEK AS THE FRONT
MEANDERS OFFSHORE AND DISSIPATES. ATLANTIC HIGH PRESSURE WILL
GRADUALLY REESTABLISH ITSELF ACROSS THE REGION WITH MORE A MORE
TYPICAL CONVECTIVE PATTERN EXPECTED. HIGHS WILL BE IN THE UPPER 80S
TO LOWER 90S WITH LOWS IN THE LOWER-MID 70S. TROPICAL STORM BERTHA
IS FORECAST TO REMAIN OFFSHORE AS IT CURVES WELL OFF THE SOUTHEAST
U.S. COAST.

&&

.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
KCHS...SHOWERS AND TSTMS WILL OCCUR IN THE VICINITY OF A TROUGH OF
LOW PRESSURE JUST INLAND FROM THE COAST. HAVE INCLUDED TEMPORARY
TSTMS WITH SOME FLIGHT RESTRICTIONS FROM 18-21Z...BEFORE THE
TROUGH AND MOST OF THE CONVECTION SHIFT FARTHER INLAND OF THE
TERMINAL. SHOWERS COULD REDEVELOP OVERNIGHT...BUT WILL ONLY PUT
THEM IN THE VICINITY OF THE TERMINAL FROM 06-15Z. THEN...SHOWERS
AND TSTMS WILL BECOME NUMEROUS BY LATE MORNING WITH THE FORECAST
SHOWING PREVAILING SHOWERS AND VICINITY TSTMS AFTER 15Z.

KSAV...SHOWERS AND TSTMS WILL IMPACT THE TERMINAL AT TIMES THROUGH
22Z IN VICINITY OF A TROUGH OF LOW PRESSURE JUST INLAND FROM THE
COAST. THE FORECAST MAINTAINS VICINITY TSTMS THROUGH 22Z...BEFORE
THE TROUGH AND MOST OF THE CONVECTION SHIFT FARTHER INLAND OF THE
TERMINAL. SHOWERS COULD REDEVELOP OVERNIGHT...BUT WILL ONLY PUT
THEM IN THE VICINITY OF THE TERMINAL FROM 06-15Z. THERE IS SOME
CONCERN THAT LOW CLOUDS AND POSSIBLY SOME FOG COULD DEVELOP LATE
TONIGHT...SO HAVE A TEMPO GROUP FOR MVFR CONDITIONS FROM 08-12Z.
THEN...SHOWERS AND TSTMS WILL BECOME NUMEROUS BY LATE MORNING WITH
THE FORECAST SHOWING PREVAILING SHOWERS AND VICINITY TSTMS AFTER
15Z.

EXTENDED AVIATION OUTLOOK...PERIODS OF IFR/MVFR LIKELY THROUGH
TUESDAY AS NUMEROUS SHOWERS/TSTMS IMPACT THE REGION.

&&

.MARINE...
ONSHORE FLOW MORE SOUTHEASTERLY ON THE ATLC SIDE OF A SURFACE TROUGH
ALONG THE COAST THROUGH TONIGHT. SPEEDS MAINLY BELOW 15 KT WITH
SEAS 2 TO 4 FT ON AVERAGE...HIGHEST BEYOND 20 NM OFF THE COAST.
SHOWERS AND TSTMS WILL BE PERIODIC AND MAINLY NOCTURNAL...LOWERING
VSBYS AT TIMES.

SATURDAY THROUGH WEDNESDAY...PINNING DOWN WIND DIRECTION WILL BE
TRICKY OVER THE WEEKEND AS A STATIONARY FRONT MEANDERS VERY NEAR THE
COAST. SPEEDS LOOK TO REMAIN LIGHT HOWEVER AND SHOULD NOT POSE A
CHALLENGE TO MARINERS. WINDS WILL RETURN TO A MORE CLIMATOLOGICALLY
FAVORED SOUTHERLY REGIME BY MID WEEK AS ATLANTIC HIGH PRESSURE TAKES
HOLD. SWELLS GENERATED BY TROPICAL STORM BERTHA COULD IMPACT THE
WATERS MONDAY INTO WEDNESDAY AS IT CURVES WELL OFFSHORE OF THE
SOUTHEAST U.S. COAST. THERE IS A POSSIBILITY THAT COMBINED SEAS
COULD REACH SMALL CRAFT ADVISORY THRESHOLDS DURING THIS PERIOD...BUT
ITS A BIT TOO FAR TO REALLY PIN THAT DOWN THIS FAR OUT. SEAS WILL BE
CAPPED AT 4-5 FT FOR NOW.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&

NEAR TERM...JAQ
SHORT TERM...ST
LONG TERM...
AVIATION...JAQ/ST
MARINE...ST
Hazardous weather outlook, Aug 1, 4:00 PM EDT, 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
400 PM EDT FRI AUG 1 2014

GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>052-022000-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
TIDAL BERKELEY-
400 PM EDT FRI AUG 1 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

HEAVY RAIN...SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL
BE CAPABLE OF PRODUCING HEAVY RAINFALL. LOCALIZED FLOODING OF LOW
LYING AND POOR DRAINAGE AREAS IS POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

HEAVY RAIN...THERE IS A POTENTIAL FOR HEAVY RAINFALL THROUGH THE
WEEKEND. LOCALIZED FLOODING IS POSSIBLE...ESPECIALLY IN LOW LYING
AND POOR DRAINAGE AREAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

AMZ330-350-352-354-374-022000-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
400 PM EDT FRI AUG 1 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Local storm report, Aug 1, 10:54 AM EDT, 5 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1054 AM EDT FRI AUG 01 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1050 AM     WATER SPOUT      3 S FOREST BEACH        32.10N  80.75W
08/01/2014                   AMZ352             SC   LIFEGUARD

            TYBEE ISLAND LIFEGUARD REPORTS WATERSPOUT BETWEEN
            HILTON HEAD ISLAND AND TYBEE ISLAND. AN ADDITIONAL
            FUNNEL CLOUD HAS ALSO BEEN SPOTTED.

&&

EVENT NUMBER CHS1400922

JHP
Local storm report, Aug 1, 12:11 PM EDT, 4 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1211 PM EDT FRI AUG 01 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1206 PM     WATER SPOUT      4 ENE TYBEE ISLAND      32.05N  80.80W
08/01/2014                   AMZ352             GA   LIFEGUARD

&&

EVENT NUMBER CHS1400923

JAQ
Special weather statement, Aug 1, 1:07 PM EDT, 3 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
107 PM EDT FRI AUG 1 2014

GAZ118-119-SCZ047-048-051-011800-
BEAUFORT-COASTAL CHATHAM-COASTAL JASPER-INLAND CHATHAM-INLAND JASPER-
107 PM EDT FRI AUG 1 2014

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF JASPER...CHATHAM AND
BEAUFORT COUNTIES THROUGH 200 PM EDT...

AT 103 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM RIVERSIDE TO
SAVANNAH...MOVING NORTH AT 5 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
GORDONSTON...SAVANNAH...LAUREL GROVE...LEPAGEVILLE...SAVANNAH
HISTORIC DISTRICT...TALMADGE MEMORIAL BRIDGE...HUTCHINSON ISLAND...
BELLINGER HILL AREA...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED TALL OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING PLUMBING AND ELECTRICAL
APPLIANCES UNLESS IT IS AN EMERGENCY.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3206 8090 3202 8114 3222 8113 3224 8086
TIME...MOT...LOC 1707Z 190DEG 6KT 3210 8097 3206 8108
Special weather statement, Aug 1, 3:13 PM EDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
313 PM EDT FRI AUG 1 2014

GAZ116-117-138>141-011945-
COASTAL BRYAN-COASTAL LIBERTY-COASTAL MCINTOSH-INLAND BRYAN-INLAND
LIBERTY-INLAND MCINTOSH-
313 PM EDT FRI AUG 1 2014

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF LIBERTY...BRYAN AND
MCINTOSH COUNTIES THROUGH 345 PM EDT...

AT 310 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM SUNBURY TO SOUTH
NEWPORT...MOVING EAST AT 10 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
SUNBURY...SEABROOK...HALFMOON LANDING...HARRIS NECK...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
FUNNEL CLOUDS...
FREQUENT CLOUD TO GROUND LIGHTNING...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED TALL OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING PLUMBING AND ELECTRICAL
APPLIANCES UNLESS IT IS AN EMERGENCY.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3179 8116 3160 8129 3160 8148 3178 8131
TIME...MOT...LOC 1913Z 249DEG 9KT 3175 8128 3162 8142
Special weather statement, Aug 1, 4:02 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
402 PM EDT FRI AUG 1 2014

SCZ042-047-012030-
HAMPTON-INLAND JASPER-
402 PM EDT FRI AUG 1 2014

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF HAMPTON AND JASPER
COUNTIES THROUGH 430 PM EDT...

AT 400 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM...NEAR PINELAND...MOVING NORTHEAST AT 10 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
TARBORO...ROBERTVILLE...PINELAND...DE LOACH...GILLISONVILLE...
GRAYS...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3271 8120 3267 8090 3250 8108 3253 8121
TIME...MOT...LOC 2002Z 208DEG 7KT 3258 8112
Local storm report, Aug 1, 4:07 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
407 PM EDT FRI AUG 01 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     TSTM WND DMG     2 W HARRIS NECK         31.63N  81.31W
08/01/2014                   MCINTOSH           GA   911 CALL CENTER

            ONE TREE WAS REPORTED DOWN ON HARRIS NECK ROAD.

&&

EVENT NUMBER CHS1400924

DPB

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 1, 10:48 AM EDTSpecial Marine WarningCHS42 min
Aug 1, 11:30 AM EDTSpecial Marine WarningCHS2 hr
Aug 1, 12:11 PM EDTSpecial Marine WarningCHS64 min
Aug 1, 4:02 PM EDTSpecial Weather StatementCHSJasper28 min
Aug 1, 4:32 PM EDTSevere Thunderstorm WarningCHSHampton30 min
Aug 1, 5:01 PM EDTSpecial Weather StatementCHSColleton29 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.